white dots after juvederm. What should I do? (photos)

Ok so I'm stressing out, I'm 17 hours post juvederm, and I'm noticing tiny white dots and nodules forming. And, I've come to realise I was taking diuretics prior to having it done without mentioning it to my cosmetic nurse. I also have a split in my lip that appears to be super red and it's really painful. Please help, I can't get another appointment with her for two weeks :(

Doctor Answers 4

Juvederm causing white dots on the lips

Thank you for your question.

The pictures don't show the white dots well but it could be placement of product too superficially. zIt should resolve once the inflammation from the injection resolves.

Dr Karamanoukian

White dots on the lip after filler

White nodules on the lips after filler may be due to superficially injected filler; however, these small whitish spots appear to be the glands in the lips, often called Fordyce spots.  These may have always been present but are now more noticeable due to eversion or enlargement of the lip.  Potentially, swelling in the lips could make these more noticeable, and these may reduce slightly as swelling subsides.  The split on the lower lip is likely a result of swelling or, less likely, potentially the beginning of a herpetic breakout.  You should be evaluated by a physician for these; if an office is unwilling to see you for follow-up when encountering a problem, it may be a good idea to find a more suitable place for your injectables.

Kyle Coleman, MD
New Orleans Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

White dots, nodules after filler

It looks like some of the filler may be a bit superficial but should go away soon.  If after a week and it's still there, return to your injector to have a reversal agent injected into the nodules if necessary.

Chad Robbins, MD
Nashville Plastic Surgeon
5.0 out of 5 stars 36 reviews

Red painful lumps from Juvederm

I would call the office in the morning and tell them you are having a problem from the injections and that you need to see them.  It is difficult to tell from the photo if you are having product that was injected too superficially or an infection.  Please keep me posted.  Best, Dr. Green

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.